Alert archive / Colorado / River Flood Warnings in 2011
River Flood Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Sep 15, 2011, 2:26 AM MDT for Pueblo County, Colorado. It took effect at Sep 15, 2011, 10:17 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 2:26 AM MDT (08:26 UTC)
- In effect from
- Sep 15, 2011, 10:17 PM MDT
- Expired
- Sep 16, 2011, 6:55 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- Minor
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Avondale (ADLC2).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07109500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
529 WGUS45 KPUB 150826 FLWPUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 226 AM MDT THU SEP 15 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .EASTERLY UPSLOPE FLOW BEHIND A COLD FRONT...COMBINED WITH SUBTROPICAL MOISTURE ASSOCIATED WITH A PACIFIC STORM SYSTEM HAS PRODUCED WIDESPREAD HEAVY RAIN ACROSS EL PASO COUNTY. HIGH WATER WILL CONTINUE TO DRAIN DOWN FOUNTAIN CREEK INTO THE ARKANSAS RIVER CAUSING MINOR AGRICULTURAL FLOODING TO OCCUR NEAR AVONDALE LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC101-152026- /O.NEW.KPUB.FL.W.0006.110916T0536Z-110916T2000Z/ /ADLC2.1.ER.110916T0536Z.110916T0600Z.110916T0800Z.UU/ 226 AM MDT THU SEP 15 2011 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER NEAR AVONDALE. * FROM THIS EVENING TO FRIDAY AFTERNOON. * AT 2:15 AM THURSDAY THE STAGE WAS 2.0 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CONTINUE TO RISE TO NEAR 7.1 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. $$
6 follow-up statements
456 WGUS85 KPUB 151419 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 819 AM MDT THU SEP 15 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .FLOODING RAINS WHICH FELL ACROSS EL PASO COUNTY LAST NIGHT WILL CONTINUE TO CAUSE FLOODING ALONG THE FOUNTAIN CREEK AT PINON. RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH LOCAL POCKETS OF UP TO 6 INCHES ACROSS EL PASO COUNTY HAS CAUSED THE FLOOD STAGE AT PINON TO RISE INTO THE MAJOR CATEGORY AND MAJOR FLOODING IS EXPECTED TO CONTINUE THROUGH THE DAY. THIS WATER IS EXPECTED TO DRAIN INTO THE ARKANSAS RIVER AND CAUSE MINOR FLOODING TO OCCUR AT AVONDALE BY FRIDAY MORNING. MEANWHILE THE FLOOD CREST HAS ALREADY PASSED SOUTH OF FOUNTAIN WHERE MINOR FLOODING IS NO LONGER EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC041-151449- /O.CAN.KPUB.FL.W.0004.000000T0000Z-110916T0136Z/ /FHAC2.1.ER.110915T0230Z.110915T0815Z.110915T0956Z.UU/ 819 AM MDT THU SEP 15 2011 THE FLOOD WARNING IS CANCELLED FOR THE FOUNTAIN CREEK NEAR FOUNTAIN. * AT 7:00 AM THURSDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 8.0 FEET. * FELL BELOW FLOOD STAGE AT 3:56 AM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.8 FEET BY MIDMORNING TOMORROW. * IMPACT...AT 6.0 FEET...THE RIVER IS BANKFULL. $$ COC101-160219- /O.EXT.KPUB.FL.W.0006.110916T1200Z-110917T0000Z/ /ADLC2.1.ER.110916T1200Z.110916T1200Z.110916T1200Z.UU/ 819 AM MDT THU SEP 15 2011 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR AVONDALE. * FROM LATE TONIGHT TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 AM THURSDAY THE STAGE WAS 1.7 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. $$
752 WGUS85 KPUB 151818 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1218 PM MDT THU SEP 15 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .FLOODING RAINS FELL ACROSS EL PASO COUNTY LAST NIGHT...WITH AMOUNTS OF 3 TO 5 INCHES COMMON...AND LOCAL POCKETS OF UP TO 6 INCHES OCCURRING NEAR NEAR FOUNTAIN AND ACROSS FORT CARSON. THIS WATER IS EXPECTED TO DRAIN INTO THE ARKANSAS RIVER AND CAUSE MINOR FLOODING TO OCCUR AT AVONDALE BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC101-160618- /O.CON.KPUB.FL.W.0006.110916T1200Z-110917T0000Z/ /ADLC2.1.ER.110916T1200Z.110916T1200Z.110916T1200Z.UU/ 1218 PM MDT THU SEP 15 2011 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR AVONDALE. * FROM FRIDAY MORNING TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:15 AM THURSDAY THE STAGE WAS 3.3 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE BY MIDMORNING TOMORROW. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. $$
800 WGUS85 KPUB 160131 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 731 PM MDT THU SEP 15 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... FOUNTAIN CREEK NEAR PINON AFFECTING PUEBLO COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .FLOODING RAINS FELL ACROSS EL PASO COUNTY LAST NIGHT...WITH AMOUNTS OF 3 TO 5 INCHES COMMON...AND LOCAL POCKETS OF UP TO 6 INCHES OCCURRING NEAR FOUNTAIN AND ACROSS FORT CARSON. THIS WATER IS MAKING ITS WAY DOWN THE FOUNTAIN INTO THE ARKANSAS...WHERE IT IS EXPECTED TO CAUSE LOWLAND AGRICULTURAL FLOODING LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC101-161331- /O.EXT.KPUB.FL.W.0006.110916T0432Z-110917T0057Z/ /ADLC2.1.ER.110916T0432Z.110916T0600Z.110916T1257Z.UU/ 731 PM MDT THU SEP 15 2011 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR AVONDALE. * FROM THIS EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM THURSDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND CONTINUE TO RISE TO NEAR 7.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY MIDMORNING TOMORROW. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. $$ COC101-160201- /O.CAN.KPUB.FL.W.0005.000000T0000Z-110916T1042Z/ /PNNC2.2.ER.110915T1209Z.110915T1530Z.110915T2020Z.UU/ 731 PM MDT THU SEP 15 2011 THE FLOOD WARNING IS CANCELLED FOR THE FOUNTAIN CREEK NEAR PINON. * AT 7:15 PM THURSDAY THE STAGE WAS 5.0 FEET. * FLOOD STAGE IS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 2:20 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.4 FEET BY MIDMORNING SATURDAY. $$
651 WGUS85 KPUB 160419 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1019 PM MDT THU SEP 15 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .FLOODING RAINS FELL ACROSS EL PASO COUNTY LAST NIGHT...WITH AMOUNTS OF 3 TO 5 INCHES COMMON...AND LOCAL POCKETS OF UP TO 6 INCHES OCCURRING NEAR FOUNTAIN AND ACROSS FORT CARSON. THIS WATER IS MAKING ITS WAY DOWN FOUNTAIN CREEK INTO THE ARKANSAS RIVER...WHERE IT IS EXPECTED TO CAUSE LOWLAND AGRICULTURAL FLOODING TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC101-161619- /O.EXT.KPUB.FL.W.0006.110916T0417Z-110917T0057Z/ /ADLC2.1.ER.110916T0314Z.110916T0600Z.110916T1257Z.UU/ 1019 PM MDT THU SEP 15 2011 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR AVONDALE. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 PM THURSDAY THE STAGE WAS 7.0 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.5 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE MIDMORNING TOMORROW. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. $$
880 WGUS45 KPUB 160538 FLWPUB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1138 PM MDT THU SEP 15 2011 ...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .FLOODING RAINS FELL ACROSS EL PASO COUNTY LAST NIGHT...WITH AMOUNTS OF 3 TO 5 INCHES COMMON...AND LOCAL POCKETS OF UP TO 6 INCHES OCCURRING NEAR FOUNTAIN AND ACROSS FORT CARSON. THIS WATER IS MAKING ITS WAY DOWN INTO THE ARKANSAS RIVER WHERE IT WILL CAUSE LOWLAND AGRICULTURAL FLOODING TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. DURING A FLOOD... SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST INFORMATION. FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS... VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO. YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR. && COC101-161738- /O.CON.KPUB.FL.W.0006.000000T0000Z-110917T0057Z/ /ADLC2.2.ER.110916T0314Z.110916T0525Z.110916T1257Z.UU/ 1138 PM MDT THU SEP 15 2011 ...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR AVONDALE. * AT 11:25 PM THURSDAY THE STAGE WAS 8.0 FEET. * FLOOD STAGE IS 7.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY MIDMORNING TOMORROW. * IMPACT...AT 7.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS NEAR AVONDALE. $$
521 WGUS85 KPUB 161255 FLSPUB FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT FRI SEP 16 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN COLORADO... ARKANSAS RIVER NEAR AVONDALE AFFECTING PUEBLO COUNTY. .THE WATER LEVEL IN THE ARKANSAS RIVER NEAR AVONDALE HAS FALLEN BELOW FLOOD STAGE...AND IS EXPECTED TO CONTINUE FALLING THROUGH THE DAY. SOME MINOR AGRICULTURAL FLOODING WILL BE POSSIBLE NEAR AVONDALE THROUGH ABOUT 10 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS. AS SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER. && COC101-161325- /O.CAN.KPUB.FL.W.0006.000000T0000Z-110917T0057Z/ /ADLC2.2.ER.110916T0314Z.110916T0715Z.110916T1045Z.UU/ 655 AM MDT FRI SEP 16 2011 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER NEAR AVONDALE. * AT 6:15 AM FRIDAY THE STAGE WAS 6.0 FEET. * FLOOD STAGE IS 7.0 FEET. * FELL BELOW FLOOD STAGE AT 4:45 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 2.3 FEET BY MIDMORNING TOMORROW. * IMPACT...AT 5.0 FEET...THE RIVER IS BANKFULL NEAR AVONDALE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Sep 14, 11:39 PM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Sep 14, 11:39 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1139 PM MDT WED SEP 14 2011 .UPDATE... UPDATED TO ADD HYDROLOGY SECTION AND ISSUE 06Z AVIATION DISCUSSION. && .SHORT TERM... NO UPDATES AT THIS TIME. .LONG TERM... NO UPDATES AT THIS TIME. && .AVIATION... STRONG...MOIST SOUTHEAST WINDS ON THE PLAINS WILL RESULT IN IFR TO LIFR CIGS...INCLUDING KCOS AND KPUB...FOR MOST OF TONIGHT...THEN IMPROVING TO MVFR OR BETTER TOMORROW MORNING AS WINDS AND MOISTURE BACK OFF. THE WESTERN MOUNTAINS AND VALLEYS...INCLUDING KALS...MAY HIT IFR TO LIFR CONDITIONS BRIEFLY IN PASSING SHOWERS...BUT SHOULD OTHERWISE BE MVFR TO VFR. VSBYS MAY GO BRIEFLY IFR TO LIFR ACROSS THE PLAINS TONIGHT IN FOG AND PRECIPITATION...INCLUDING KCOS AND KPUB. JUST A SMALL CHANCE OF THIS AT KALS. LW && .HYDROLOGY... WIDESPREAD 2 TO 4 (OR MORE) INCHES OF RAIN ACROSS WESTERN EL PASO COUNTY THIS EVENING...INCLUDING 4.03 INCHES SO FAR AT KCOS. FOUNTAIN HAS EXCEEDED MINOR FLOOD STAGE FROM COLORADO SPRINGS DOWN THROUGH FOUNTAIN...WITH THE FLOOD WAVE HEADED SOUTH INTO PUEBLO COUNTY...WHERE A FLOOD WARNING IS NOW IN EFFECT FOR THE PINON REACH. ALL OF THIS RAIN WILL END UP IN THE ARKANSAS STARTING TOMORROW... REACHING LA JUNTA BY SATURDAY MORNING. POSSIBILITY OF MINOR FLOOD FLOODING ALONG THE ARKANSAS AS THIS HAPPENS. WE ARE CONTINUING TO MONITOR ALONG WITH THE RIVER FORECAST CENTER. DEPENDING ON HOW THE WATER ATTENUATES...A FLOOD WARNING MAY EVENTUALLY BE NEEDED FOR MINOR FLOODING ALONG PARTS OF THE ARKANSAS EAST OF PUEBLO STARTING TOMORROW AND CONTINUING EASTWARD ALONG THE RIVER THROUGH AT LEAST SATURDAY. STAY TUNED. LW && .PREV DISCUSSION... /ISSUED 317 PM MDT WED SEP 14 2011/ SHORT TERM... (TODAY AND TONIGHT) ..LOTS OF RAIN THIS EVENING... CURRENTLY...NUMEROUS SHOWERS AND SCT TS RAPIDLY SPREADING OVR MOST OF OUR CWA. HEAVIEST PRECIP CONTINUES TO LOOK LIKE IT WILL BE OVR PORTIONS OF THE I-25 CORRIDOR...PARTICULARLY EL PASO COUNTY WHICH SHOULD SEE SOME WIDESPREAD QPF OF AN INCH OR MORE TONIGHT. TIGHTLY WOUND UPPER LOW IS NOW OVR THE GRAND CANYON...AND WILL SLOWLY MOVE INTO THE 4 CORNERS REGION OVERNIGHT. THE UPPER LOW LOOKS A BIT STRONGER THAN ANTICIPATED FROM MODEL PROGS LAST COUPLE OF DAYS...WHILE THE COLD FRONT MOVING OVR ERN CO IS NOT AS STRONG AS MODEL SIMULATIONS HAD INDICATED. AS A RESULT...WILL STILL SEE QUITE A BIT OF QPF FOR THE AREA...BUT IT WILL BE A BIT MORE CONVECTIVE IN NATURE...PARTICULARLY EARLY ON. STRONG WAA IS RESULTING IN HIGHER SNOW LEVELS...AND SNOW ADVISORY LEVEL ACCUMS MAY NOT VERIFY FOR ELEVATIONS UNDER 12 K FEET. HOWEVER...STILL LOOKS LIKE HIGHEST ELEVATIONS COULD GET A PRETTY GOOD SHOT OF SNOW...PARTICULARLY PIKES PEAK...WHERE IT IS CURRENTLY 30 DEG AND SNOWING. SO...WILL KEEP THE SNOW ADVISORY GOING FOR TONIGHT. BIGGER ISSUE MAY BE ACCUMULATING RAINFALL FOR THE LOWLANDS...WITH UP TO 2 INCHES POSSIBLE OVER A WIDE AREA. WILL HAVE TO MONITOR LOCAL RIVERS AND STREAMS THRU THU. WILL SEE SOME GRADUAL IMPROVEMENT ON THU AS THE UPPER LOW BEGINS EJECTING INTO THE UPPER MIDWEST. GOOD COVERAGE OF SHWRS AND A FEW TS STILL LIKELY FOR THE MOUNTAIN AREAS FOR MUCH OF THE DAY...WITH CLOUDY AND DAMP CONDITIONS. CONDITIONS SHOULD HOLD TEMPS IN THE 60S FOR THE PLAINS...ALTHOUGH H7 TEMPS WILL BE A COUPLE DEG HIGHER TOMORROW AFTERNOON. SNOW LEVELS SHOULD STAY ABOVE 12K FEET ON THU. 44 LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) STILL ENOUGH RESIDUAL MOISTURE IN PLACE TO KEEP SCATTERED SHOWERS AND THUNDERSTORMS GOING THU EVENING...WITH WEAK UPPER ENERGY SHEARING OUT OF THE TROUGH TO THE WEST PERHAPS PROVIDING SOME UPWARD MOTION. BROAD UPPER TROUGH LINGERS OVER THE WESTERN U.S. INTO THE WEEKEND...WITH MAIN UPPER ENERGY LIFTING INTO SOUTHERN CANADA BY LATE SUN. COMBINATION OF WEAK WESTERLY FLOW ALOFT AND LINGERING MOISTURE WILL KEEP THE THREAT OF AT LEAST ISOLATED AFTERNOON AND EVENING CONVECTION GOING THROUGH SUN...WITH BEST CHANCES OVER THE MOUNTAINS...LESSER CHANCE OVER THE PLAINS AS SURFACE FLOW BECOMES MORE DOWNSLOPE IN RESPONSE TO LEE TROUGING NEAR THE KS BORDER. IN GENERAL...KEPT A MIX OF SCATTERED POPS MOUNTAINS AND ISOLATED POPS LOWER ELEVATIONS GOING THROUGH SUN AFTERNOON. HIGH TEMPS WILL REMAIN NEAR SEASONAL NORMALS FRI..PERHAPS CREEPING A LITTLE ABOVE AVERAGE SAT AS WESTERLY FLOW INCREASES. WEAK COLD FRONT DROPS THROUGH THE PLAINS THE SUN...KNOCKING READINGS BACK TOWARD NORMAL ONCE AGAIN. FOR NEXT WEEK...TREND TOWARD DRIER/WARMER WEATHER DEVELOPS AS RIDGE BUILDS OVER THE WESTERN U.S...THOUGH LINGERING MOISTURE OVER THE MOUNTAINS MAY KEEP ISOLATED ISOLATED AFTERNOON TSRA GOING...ESPECIALLY MON/TUE. AVIATION...WILL CONTINUE TO SEE SCT TS AFFECT THE TAF SITES THRU THIS AFTERNOON. CONDITIONS WILL LIKELY DROP TO MVFR OR IFR FOR A GOOD 9-12 H PERIOD BEGINNING AROUND 00Z THIS EVENING....WITH STEADY LIGHT TO MODERATE SHOWERS/RA FOR KPUB AND KCOS IN PARTICULAR. AS TEMPS SLOWLY COOL...COULD ALSO SEE SOME LIFR FROM BR DEVELOPING BY EARLY THU MORNING. SHOULD SEE GRADUAL IMPROVEMENT TO VFR DURING THE 12-18Z TIMEFRAME ON THU. 44 && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM MDT THURSDAY FOR COZ058-060- 073-075-080-082. && 50/88
Hazardous weather outlook, Sep 14, 8:21 PM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 821 PM MDT WED SEP 14 2011 COZ058>089-093>099-160230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 821 PM MDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT AN UPPER LEVEL STORM SYSTEM OVER THE DESERT SOUTHWEST WILL CONTINUE TO SEND WIDESPREAD RAIN AND HIGH ELEVATION SNOW TO SOUTHERN COLORADO THROUGH TONIGHT. THE HEAVIEST PRECIPITATION IS CURRENTLY LOCATED ALONG THE PALMER DIVIDE SPREADING EAST INTO EASTERN COLORADO. RAINFALL TOTALS OF 2 TO 3 INCHES HAVE OCCURRED OVER EL PASO COUNTY THIS EVENING THAT HAS LED TO FLASH FLOODING IN COLORADO SPRINGS...AND ALONG FOUNTAIN CREEK. WHILE RAIN HAS DECREASED IN INTENSITY THIS EVENING...ADDITIONAL LIGHT RAINFALL WITH EMBEDDED HEAVIER STORMS WILL CONTINUE TO IMPACT THIS AREA. MORE ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS OCCURRING OVER THE SOUTHERN INTERSTATE 25 CORRIDOR EAST INTO THE SOUTHEASTERN PLAINS. THUNDERSTORMS HAVE BEEN PRODUCING LOCALLY HEAVY RAINFALL ALONG WITH LIGHTNING AND DIME SIZE HAIL. SHOWER AND THUNDERSTORM COVERAGE IS FORECAST TO DIMINISH LATE TONIGHT INTO TOMORROW MORNING. AREA WEBCAMS INDICATE THAT SNOW LEVELS HAVE LOWERED TO AROUND 11000 FEET THROUGH THE EVENING HOURS. EXPECT THE CENTRAL MOUNTAINS AND EASTERN MOUNTAINS TO CONTINUE SEEING HIGH ELEVATION SNOWFALL THROUGH TONIGHT. SNOW ACCUMULATIONS OF 2 TO 6 INCHES ARE EXPECTED WITH THE HIGHEST AMOUNTS ABOVE 12000 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE PRIMARY THREATS WITH THESE THUNDERSTORMS WILL BE LIGHTNING...WIND GUSTS UP TO 45 MPH...HAIL GENERALLY UNDER THE SIZE OF PENNIES AND BRIEF PERIODS OF MODERATE TO HEAVY RAINFALL. ALSO...AN ADDITIONAL INCH OR TWO OF SNOW WILL BE POSSIBLE AT ELEVATIONS ABOVE 12000 FEET FROM THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TONIGHT ACROSS SOUTHERN COLORADO. 88/88
In the hours before
Local storm report, Sep 14, 9:27 PM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
927 PM MDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HEAVY RAIN 3 NNE FOUNTAIN 38.73N 104.68W
09/14/2011 M1.50 INCH EL PASO CO TRAINED SPOTTER
0903 PM HEAVY RAIN 6 NE COLORADO SPRINGS 38.90N 104.74W
09/14/2011 E2.70 INCH EL PASO CO BROADCAST MEDIA
AT FLINTRIDGE AND DUBLIN
0917 PM HEAVY RAIN 4 NNE COLORADO SPRINGS 38.88N 104.79W
09/14/2011 M2.57 INCH EL PASO CO TRAINED SPOTTER
UPDATED TOTAL
&&
KMOZLEYLocal storm report, Sep 14, 9:36 PM MDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
936 PM MDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HEAVY RAIN 6 E COLORADO SPRINGS 38.83N 104.71W
09/14/2011 M2.86 INCH EL PASO CO BROADCAST MEDIA
UPDATED TOTAL
0931 PM HEAVY RAIN 5 ENE COLORADO SPRINGS 38.86N 104.74W
09/14/2011 M2.72 INCH EL PASO CO BROADCAST MEDIA
UPDATED TOTAL
0931 PM HEAVY RAIN FALCON 38.93N 104.62W
09/14/2011 M2.81 INCH EL PASO CO BROADCAST MEDIA
UPDATED TOTAL
&&
KMOZLEYLocal storm report, Sep 14, 9:55 PM MDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
955 PM MDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HEAVY RAIN 6 E COLORADO SPRINGS 38.83N 104.71W
09/14/2011 M3.18 INCH EL PASO CO BROADCAST MEDIA
UPDATED TOTAL
0953 PM HEAVY RAIN 3 W FALCON 38.93N 104.68W
09/14/2011 M4.17 INCH EL PASO CO BROADCAST MEDIA
WOODMEN AND MARKSCHEFFEL
&&
KMOZLEYLocal storm report, Sep 14, 10:22 PM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1022 PM MDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLASH FLOOD 7 SE COLORADO SPRINGS 38.76N 104.73W
09/14/2011 EL PASO CO BROADCAST MEDIA
8 INCHES OF WATER FLOWING OVER THE ROAD AT SECURITY
BOULEVARD AND MAIN STREET IN SECURITY.
&&
LWALRODLocal storm report, Sep 14, 10:25 PM MDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1025 PM MDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HEAVY RAIN 5 N COLORADO SPRINGS 38.90N 104.81W
09/14/2011 M2.72 INCH EL PASO CO TRAINED SPOTTER
UPDATED TOTAL
1023 PM HEAVY RAIN 5 NE COLORADO SPRINGS 38.88N 104.74W
09/14/2011 M3.40 INCH EL PASO CO TRAINED SPOTTER
UPDATED TOTAL
&&
KMOZLEYLocal storm report, Sep 14, 10:51 PM MDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1051 PM MDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN SECURITY 38.75N 104.74W
09/14/2011 M3.40 INCH EL PASO CO BROADCAST MEDIA
1030 PM HEAVY RAIN 4 SW FALCON 38.89N 104.67W
09/14/2011 M3.69 INCH EL PASO CO BROADCAST MEDIA
MARKSHEFFEL AND CAREFREE
1038 PM HEAVY RAIN 5 ENE COLORADO SPRINGS 38.86N 104.74W
09/14/2011 M3.05 INCH EL PASO CO BROADCAST MEDIA
UPDATED TOTAL
1038 PM HEAVY RAIN 6 E COLORADO SPRINGS 38.83N 104.71W
09/14/2011 M3.40 INCH EL PASO CO BROADCAST MEDIA
UPDATED TOTAL
1044 PM HEAVY RAIN FALCON 38.93N 104.62W
09/14/2011 M3.00 INCH EL PASO CO BROADCAST MEDIA
UPDATED TOTAL
&&
KMOZLEYThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:28 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 2 hr |
| Sep 14, 7:43 PM MDT | River Flood Warning | PUB | El Paso | 13 hr |
| Sep 14, 9:28 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 3 hr |
| Sep 14, 10:07 PM MDT | River Flood Warning | PUB | Pueblo | 21 hr |
| Sep 15, 12:26 AM MDT | Areal Flood Warning | PUB | El Paso | 3 hr |
| Sep 15, 3:24 AM MDT | Areal Flood Advisory | PUB | El Paso | 100 min |
Nearby
River Flood Warnings in Colorado, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.